Massachusetts, 2006High Wind in Massachusetts, January 21, 2006
January 21, 2006 · NWS BOX · 5 events in 5 counties and zones
An intensifying low pressure system moved east across Quebec, swinging a cold front across southern New England during the mid to late afternoon of 21 January 2006. This cold frontal passage produced strong gusty winds that knocked down trees, limbs, and wires across Massachusetts.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intensifying low pressure system moved east across Quebec, swinging a cold front across southern New England during the mid to late afternoon of 21 January 2006. This cold frontal passage produced strong gusty winds that knocked down trees, limbs, and wires across Massachusetts. Trees, limbs, and wires were reported down in Ware, Brookline, Waltham, Boston, Chicopee, Ludlow, and in Marion.No known injuries directly resulted from this cold frontal passage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jan 21, 3:34 PM EST, 46 minutes earlier.
Area forecast discussion, Jan 21, 3:34 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
334 PM EST SAT JAN 21 2006
.SHORT TERM (TONIGHT THROUGH SUNDAY)...
...A PERIOD OF STRONG WIND THIS EVENING FOLLOWED BY A RETURN TO
SEASONABLY COLD WEATHER TNGT AND SUN...
SHARP COLD MOVING THROUGH INTO EASTERN NY AND PA AT 3 PM...WITH A
LINE OF SHOWERS AHEAD OF THE FRONT ACRS THE BERKSHIRES AND LITCHFIELD
HILLS. THIS LINE OF SHOWERS HAS PRODUCED SCATTERED WIND GUSTS TO 50-
55 MPH ACRS THE LWR HUDSON VLLY AND THE BERKSHIRES THE PAST FEW
HOURS. WL HAVE TO MONITOR THIS CLOSELY...ALTH WITH MAX DIURNAL
HEATING ALREADY OCCURRED...THINKING THAT INTENSIFY OF SHOWERS WL
TREND DOWNWARD LATE TAFTN AND EVENING.
FROPA WILL OCCUR BETWEEN 5-7 PM ACRS CT/WRN AND CNTRL MA AND SW
NH...THEN BETWEEN 7 PM AND 9 PM ACRS ERN MA/CC AND THE ISS. GD CAA
COUPLED WITH STG PRES RISES BEHIND THE FNT WILL YIELD A 2-4 HR PD OF
STG NW WNDS OF 25-35 MPH WITH GUSTS TO 55 MPH. STRONGEST WINDS
EXPECTED TO OCCUR OVR NRN SECTIONS (ALNG AND N OF MASS PIKE) GIVEN
WIND FIELD ALOFT AND MAX PRES RISES TRAVERSING NRN NEW ENGLAND.
WNDS DIMINISH AFT MIDNGT WITH TEMPS FALLING TO SEASONABLE LEVELS (AFT
RECORD HIGH TDA AT BDL) BY MORNING. DESPITE THE BIG COOL
DOWN...SUNDAY WL BE A FINE WX DAY WITH PLENTY OF SUNSHINE...LITTLE
OR NO WND BY AFTN ALNG WITH TEMPS AROUND 40...M30S HIER TRRN.
&&
.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...
...ACCUMULATING SNOW EXPECTED NORTHWEST OF THE I-95 CORRIDOR VERY
LATE SUNDAY NIGHT AND MONDAY WITH A SHOT OF VERY COLD FOR THE 2ND
HALF OF THE WORK WEEK...
ALL THE MODELS NOW AGREE ON TRACKING A LOW PRESSURE SYSTEM JUST
SOUTH OF THE REGION LATE SUNDAY NIGHT AND MONDAY. WITH THAT
SAID...WILL BRING IN LIKELY POPS AROUND DAYBREAK TO THE CONNECTICUT
ZONES...WITH 100 POPS OVERSPREADING THE REST OF THE REGION ON
MONDAY. THAT IS THE EASY PART...BUT SNOW AMOUNTS ARE ALWAYS TRICKY
PARTICULARLY WHEN YOU DONT HAVE EXACT DETAILS AS TO PRECIPITATION
TYPE BUT WE WILL TAKE OUR BEST SHOT.
AS THE PRECIPITATION GETS UNDERWAY...ALL THE MODELS HAVE 850 MB
TEMPERATURES AROUND -5C. THEREFORE...EXPECT PRECIPITATION TO BEGIN
AS SNOW ACROSS MOST LOCATIONS. HOWEVER...ON THE IMMEDIATE SOUTH
COAST...CAPE AND ISLANDS SOUTHEAST WINDS WILL ALREADY BE BLOWING OFF
THE OCEAN SO BOUNDARY LAYER TEMPERATURES WILL BE RISING INTO THE
UPPER 30S TO NEAR 40. THEREFORE...ANY BRIEF PERIOD OF WET SNOW
SHOULD QUICKLY CHANGE TO RAIN WITH LITTLE IF ANY ACCUMULATION.
WORKING OUR WAY NORTHWEST TO THE BOSTON AND PROVIDENCE
CORRIDOR...EXPECT SNOW TO OVERSPREAD THE REGION BY MID MORNING.
HOWEVER...THE BOSTON BUOY STILL HAS A TEMPERATURE OF 41 DEGREES.
WITH NO HIGH TO KEEP A NORTH TO NORTHEAST WIND TRAJECTORY EXPECT A
MARINE LAYER TO INVADE THE IMMEDIATE COASTAL PLAIN. THEREFORE...WILL
BE GOING WITH 1 TO 2 INCHES ALONG THE BOSTON TO PROVIDENCE CORRIDOR.
OF COURSE YOU HAVE TO REMEMBER THAT IT MAY BE SNOWING QUITE HARD
WHEN THIS TRANSITION OCCURS SO AN HOUR OR TWO ON EITHER SIDE OF THIS
CAN MAKE QUITE A DIFFERENCE.
THE NEXT AREA IS THE INTERIOR ZONES TO THE SOUTH OF THE
MASSACHUSETTS TURNPIKE. IN THIS REGION...SNOW WILL DEVELOP AND THE
TRICKY PART IS WHAT HAPPENS FROM THERE. THE UKMET/ECMWF/NAM ARE
CLOSER TO THE COAST WITH THE LOW ALLOWING MILDER MID LEVEL
TEMPERATURES TO CHANGE SNOW TO FREEZING RAIN. THIS IS THE SOLUTION
THAT WE ARE GOING WITH FOR NOW...BUT EVEN FOLLOWING THESE MODELS THE
BOUNDARY LAYER WINDS MAY NOT ALLOW THE TEMPERATURES TO CLIMB OVER
THE FREEZING POINT FOR PARTS OF THE REGION. THIS WOULD ALLOW FOR
MAYBE 2 TO 5 INCHES OF SNOW BEFORE A CHANGE TO FREEZING RAIN. THE
GFS/CANADIAN MODELS ARE FURTHER SOUTH AND DO NOT ALLOW FOR AS MUCH
MID LEVEL WARMING. IF THESE SOLUTIONS VERIFY MORE SNOW WOULD OCCUR
THAN CURRENTLY BEING ADVERTISED.
FINALLY...FOR THE INTERIOR ZONES NORTH OF THE MA PIKE IT SHOULD BE
MAINLY A SNOW EVENT. FOR NOW WILL GO WITH ACCUMULATIONS OF 4 TO 7
INCHES.
SINCE THIS EVENT IS A VERY LATE 3RD AND 4TH PERIOD EVENT...WILL GO
AHEAD AND ISSUE A SPECIAL WEATHER STATEMENT TO COVER THIS WITH THE
AFTERNOON PACKAGE. FOR AREAS NORTH OF THE MA PIKE THIS LOOKS TO BE A
HIGH END ADVISORY OR LOW END WARNING EVENT. MID LEVEL THERMAL
PROFILES ARE VERY SENSITIVE THOUGH AND MAY SHIFT THIS ACCESS NORTH
OR SOUTH.
ALL THE PRECIPITATION WILL COME TO AN END EARLY MONDAY
EVENING...ALTHOUGH WITH NOT MUCH OF A PUSH LOW CLOUDS MAY HANG TOUGH
FOR A WHILE.
ON TUESDAY HIGHS MAY MAKE IT BACK INTO THE LOW TO MID 40S
ALONG THE COASTAL PLAIN. HOWEVER...AN ARCTIC COLD FRONT WILL MOVE
THROUGH THE REGION TUESDAY NIGHT. SURFACE DEWPOINTS WILL BE IN THE
UPPER 20S AND LOWER 30S OUT AHEAD OF IT....WHICH SHOULD PROVIDE
ENOUGH LOW LEVEL MOISTURE FOR A WINDEX EVENT WITH 500 MB
TEMPERATURES FALLING TO BETWEEN -35 AND -40C. THEREFORE...WILL
INCLUDE CHANCE POPS FOR SCATTERED SNOW SHOWERS/SNOW SQUALLS TUESDAY
NIGHT AND WEDNESDAY.
ON WEDNESDAY...A DEEP UPPER LEVEL LOW IS PROGGED TO CLOSE OFF ACROSS
NORTHERN NEW ENGLAND. THIS WILL ALLOW FOR VERY COLD AIR TO MAKE ITS
WAY INTO OUR REGION. HAVE UNDERCUT MEX GUIDANCE NUMBERS IN THE
WEDNESDAY THROUGH FRIDAY TIME FRAME BY 5 TO 10 DEGREES...AND WILL GO
WITH HIGHS IN THE UPPER 20S AND LOWER 30S THURSDAY AND FRIDAY ACROSS
THE ENTIRE REGION. ALSO...WE MAY EVENTUALLY NEED A WIND ADVISORY ON
WEDNESDAY AS GFS SHOWING 50 TO 60 KNOTS AT 850 MB AND THE ATMOSPHERE
WILL BE VERY WELL MIXED.
HOWEVER...WARMER MID LEVEL AIR WILL RAPIDLY OVERSPREAD THE MIDWEST
SO NOT SURE IF THIS SURGE OF COLD AIR WILL LAST TOO LONG. WILL BEGIN
TO WARM THINGS BACKUP ON SATURDAY ALTHOUGH CONFIDENCE THIS FAR OUT
IS LOW.
&&
.AVIATION...
VFR CONDITIONS THRU SUN. ONLY EXCEPTION WL BE WITH LINE OF SHOWERS
ACRS WRN MA/SW NH AND NW CT AT 3 PM. BRIEF MVFR CONDITIONS CAN BE
EXPECTED WITH THIS LINE ALNG WITH WND GUSTS TO 45 KT. ALSO...FROPA
BETWEEN 22Z-01Z FM W TO E WL YIELD NW WNDS OF 20-30 KT WITH GUSTS TO
45 KT. WNDS DIMINISH AFT 04/05Z. TRANQUIL AVIATION WX SUNDAY.
&&
.MARINE...
IN THE SHORT TERM...SW WNDS OF 20-30G40KT WL BECOME NW 20-30G45KT
AFT 23Z WITH FROPA. WNDS DIMINISH AFT 05Z. LGT AND VARIABLE WNDS BY
SUN AFTN. SEAS SLOWLY SUBSIDE THRU THE DAY.
IN THE LONG TERM...EXPECT SMALL CRAFT ADVISORIES FOR SEAS AND WINDS
ON MONDAY WITH THE STORM SYSTEM. WINDS/SEAS SHOULD COME DOWN FOR A
TIME LATE MONDAY NIGHT BUT WILL PICK BACK UP ON TUESDAY AHEAD OF THE
ARCTIC FRONT. THEN GALE FORCE WIND GUSTS ARE EXPECTED WITH STRONG
COLD ADVECTION OVER THE OCEAN WEDNESDAY INTO THURSDAY.
&&
.HYDROLOGY...
RVR FLD WRNG CONTINUES FOR THE LWR CT (HARTFORD AND MIDDLETOWN). RVR
EXPECTED TO REMAIN IN FLD AT LEAST THRU SUN. PRECIP MON WL LIKLY
PRECLUDE RVR FM FALLING BELOW FLD STAGE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ002>004 UNTIL MIDNIGHT SUNDAY.
MA...WIND ADVISORY FOR MAZ002>024-026 UNTIL MIDNIGHT SUNDAY.
NH...WIND ADVISORY FOR NHZ011-012-015 UNTIL MIDNIGHT SUNDAY.
RI...WIND ADVISORY FOR RIZ001>008 UNTIL MIDNIGHT SUNDAY.
MARINE...GALE WARNING FOR ANZ230>237-250-254-255 FROM 7 PM SATURDAY TO
2 AM SUNDAY.
&&
SHORT TERM...NOCERA
LONG TERM...FRANK
AVIATION...NOCERA
MARINE...NOCERA/FRANK
HYDROLOGY...NOCERAHazardous weather outlook, Jan 21, 5:48 AM EST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
548 AM EST SAT JAN 21 2006
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-221048-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
548 AM EST SAT JAN 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST CONNECTICUT...
ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHWEST NEW
HAMPSHIRE...AND ALL OF RHODE OF ISLAND.
.DAY ONE...TODAY AND TONIGHT...
A FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER...
INCLUDING NORTHAMPTON...THOMPSONVILLE...HARTFORD...MIDDLETOWN.
A WIND ADVISORY HAS BEEN POSTED FOR ALL OF SOUTHERN NEW ENGLAND
FOR LATE THIS AFTERNOON THROUGH TONIGHT. SOUTHWEST WINDS ARE
EXPECTED TO INCREASE TO 25 TO 35 MPH THEN SHIFT TO NORTHWEST
EARLY THIS EVENING. GUSTS BETWEEN 45 AND 55 MPH ARE POSSIBLE.
GALE WARNINGS HAVE BEEN POSTED FOR ALL THE COASTAL WATERS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A COASTAL LOW FORMING OFF THE MID ATLANTIC COAST WILL BRING RAIN
AND SNOW TO THE REGION MONDAY MORNING THROUGH MONDAY EVENING. THE
RAIN SNOW LINE AND NORTHERN EXTENT OF THE PRECIPITATION SHIELD WILL
DEPEND ON THE TRACK OF THE LOW. CURRENTLY IT APPEARS A LIGHT TO
MODERATE SNOW ACCUMULATION MAY BE POSSIBLE ACROSS THE INTERIOR...WITH
LITTLE IF ANY ACCUMULATION EXPECTED ALONG THE COAST...AS SNOW IS
EXPECTED TO MIX WITH OR CHANGE TO RAIN. THE HIGHEST SNOW
ACCUMULATIONS MAY OCCUR ACROSS THE INTERIOR HIGH TERRAIN. THIS
MAY INCLUDE THE LITCHFIELD HILLS...EAST SLOPES OF THE BERKSHIRES
AND POSSIBLY THE MONADNOCKS AND WORCESTER HILLS. THERE IS A
SMALL CHANCE THAT ISOLATED SEVEN INCH OR GREATER ACCUMULATIONS COULD
OCCUR ABOVE 1000 FEET. HOWEVER CONFIDENCE OF THIS SCERARIO IS NOT
ESPECIALLY HIGH AT THIS TIME GIVEN THE FLUCTUATION IN THE LATEST
MODEL RUNS.
GALE FORCE WIND GUSTS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND
NIGHT OVER THE WATERS...BEHIND A STRONG COLD FRONT.
BITTERLY COLD WIND CHILLS MAY OCCUR WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT BEHIND THE COLD FRONT...AS ARCTIC AIR IS EXPECTED
TO INFILTRATE THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT SUSTAINED WIND SPEEDS OF 31 MPH
OR GREATER OR WIND GUSTS OF 46 MPH OR GREATER THIS AFTERNOON AND
TONIGHT.
STRAUSS
In the hours before
Special weather statement, Jan 21, 3:36 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EST SAT JAN 21 2006
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-221045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
336 PM EST SAT JAN 21 2006
...ACCUMULATING SNOW EXPECTED FOR AREAS NORTHWEST OF THE I-95
CORRIDOR VERY LATE SUNDAY NIGHT AND MONDAY...
SNOW IS EXPECTED TO OVER SPREAD WESTERN MASSACHUSETTS AND CONNECTICUT
TOWARD DAYBREAK MONDAY. THE SNOW WILL THEN REACH THE COASTAL SECTIONS
BY MID MORNING.
ACROSS THE IMMEDIATE SOUTH COAST...CAPE AND ISLANDS JUST A BRIEF
PERIOD OF WET SNOW IS EXPECTED BEFORE A QUICK CHANGE TO RAIN.
TEMPERATURES WILL ALREADY BE ABOVE FREEZING IN THESE LOCATIONS SO
LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED.
FURTHER NORTHWEST...ALONG THE IMMEDIATE COASTAL PLAIN AND INTO THE
BOSTON AND PROVIDENCE CORRIDOR. SNOW WILL BEGIN IN THE EARLY TO MID
MORNING HOURS. THE SNOW IS EXPECTED TO ACCUMULATE 1 TO 2 INCHES.
HOWEVER...WARMER AIR WILL MOVE IN OFF THE ATLANTIC OCEAN ALLOWING
FOR A CHANGE TO RAIN. SNOW ACCUMULATIONS MAY INCREASE BY A FEW
INCHES IN AS LITTLE AS 10 MILES NORTHWEST OF THE IMMEDIATE BOSTON AND
PROVIDENCE AREAS.
THE NEXT AREA OF CONCERN WILL BE THE INTERIOR ZONES TO THE SOUTH OF
THE MASSACHUSETTS TURNPIKE. SNOW IS EXPECTED TO BREAK OUT IN THESE
LOCATIONS TOWARD MORNING. IT MAY SNOW QUITE HEAVILY THROUGH MID
MORNING. THEN WE EXPECT WARMER MID LEVEL AIR TO CHANGE THE SNOW OVER
TO FREEZING RAIN. THE WARM AIR MAY HAVE A TOUGH TIME GETTING IN AT
THE SURFACE THOUGH...SO IT REMAINS UNCERTAIN WHETHER THE FREEZING RAIN
WILL CHANGE TO PLAIN RAIN. BEFORE ANY CHANGE OVER TO ICE OR
RAIN...SNOW ACCUMULATIONS IN THIS AREA LOOK TO RANGE FROM BETWEEN 2
AND 5 INCHES.
FINALLY...ACROSS THE INTERIOR ZONES TO THE NORTH OF THE
MASSACHUSETTS TURNPIKE IT SHOULD BE MAINLY A SNOW EVENT...ALTHOUGH A
CHANGE TO FREEZING DRIZZLE WOULD BE POSSIBLE AT THE TAIL END. SNOW
ACCUMULATIONS LOOK TO RANGE FROM BETWEEN 4 AND 7 INCHES.
ALL THE PRECIPITATION SHOULD COME TO AN END BY EARLY MONDAY EVENING.
THIS STORM STILL HAS THE POTENTIAL TO TRACK FURTHER NORTH OR
SOUTH THEN EXPECTED...SO THIS SNOW ACCUMULATION FORECAST IS SUBJECT
TO CHANGE. JUST A SUBTLE CHANGE IN THE TRACK WILL MAKE A HUGE
DIFFERENCE IN THE AMOUNT AND TYPE OF PRECIPITATION THAT FALLS IN A
GIVEN AREA SO STAY TUNED.
THE MONDAY MORNING RUSH HOUR MAY BE A SNOWY ONE FOR MUCH OF THE
REGION...SO PLEASE CONTINUE TO CHECK BACK FOR LATER FORECASTS AND
UPDATES.
FRANK
High Wind, Eastern Hampshire
- When
- January 21, 4:20 PM EST to 5:20 PM EST
- Where
- Eastern Hampshire forecast zone
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
High Wind, Western Norfolk
- When
- January 21, 5:00 PM EST to 6:00 PM EST
- Where
- Western Norfolk forecast zone
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $15,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
High Wind, Southeast Middlesex
- When
- January 21, 5:00 PM EST to 6:00 PM EST
- Where
- Southeast Middlesex forecast zone
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $15,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
High Wind, Eastern Hampden
- When
- January 21, 5:15 PM EST to 6:15 PM EST
- Where
- Eastern Hampden forecast zone
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $20,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
High Wind, Suffolk / Also Part of Norfolk
- When
- January 21, 5:30 PM EST to 6:30 PM EST
- Where
- Suffolk / Also Part of Norfolk forecast zone
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Rhode Island, January 21, 20062 injured · $50,000 · 58 kt wind · 1 event
- Heavy Snow in Alaska, January 21 to 22, 2006$50,000 · 3 events
- Wildfire in Hawaii, January 21 to 25, 2006$50,000 · 1 event
- High Surf in Hawaii, January 21, 200610 events
- Heavy Snow in Michigan, January 21, 20065 events
- Blizzard and High Wind in Alaska, January 21 to 23, 200655 kt wind · 3 events
- High Wind in New York, January 21, 2006$500 · 60 kt wind · 3 events
- Winter Weather in Montana, January 21, 20062 events
- Frost and Freeze in California, January 21, 20062 events
- Winter Storm in Michigan, January 21, 20062 events
- High Wind in New York, January 21, 200660 kt wind · 2 events
- High Wind in New York, January 21, 200660 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488347, 5488348, 5488349, 5488351, 5488350.